Alert archive / Colorado / Frost Advisories in 2011
Frost Advisory 1, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at May 15, 2011, 3:05 PM MDT for El Paso County, Colorado. It took effect at May 16, 2011, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 3:05 PM MDT (21:05 UTC)
- In effect from
- May 16, 2011, 2:00 AM MDT
- Expired
- May 16, 2011, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WWUS75 KPUB 152105 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT SUN MAY 15 2011 COZ084-160315- /O.NEW.KPUB.FR.Y.0001.110516T0800Z-110516T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 305 PM MDT SUN MAY 15 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT MONDAY. * LOCATION...NORTHERN EL PASO COUNTY. * TEMPERATURE...COOLING TO AROUND FREEZING LATE TONIGHT THROUGH EARLY MONDAY MORNING. * IMPACT...FROST MAY DAMAGE SENSITIVE OUTDOOR VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$
3 follow-up statements
502 WWUS75 KPUB 160253 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 853 PM MDT SUN MAY 15 2011 COZ084-161000- /O.CON.KPUB.FR.Y.0001.110516T0800Z-110516T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 853 PM MDT SUN MAY 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT MONDAY. * LOCATION...NORTHERN EL PASO COUNTY. * TEMPERATURE...COOLING TO AROUND FREEZING LATE TONIGHT THROUGH EARLY MONDAY MORNING. * IMPACT...FROST MAY DAMAGE SENSITIVE OUTDOOR VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$ SR
916 WWUS75 KPUB 160857 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 257 AM MDT MON MAY 16 2011 COZ084-161400- /O.CON.KPUB.FR.Y.0001.000000T0000Z-110516T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 257 AM MDT MON MAY 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * LOCATION...NORTHERN EL PASO COUNTY. * TEMPERATURES...FALLING TO AROUND FREEZING...ESPECIALLY ACROSS NORTHEASTERN PORTIONS OF EL PASO COUNTY...EARLY THIS MORNING. * IMPACT...FROST MAY DAMAGE SENSITIVE OUTDOOR VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$
620 WWUS75 KPUB 161345 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 745 AM MDT MON MAY 16 2011 COZ084-161445- /O.EXP.KPUB.FR.Y.0001.000000T0000Z-110516T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 745 AM MDT MON MAY 16 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING. TEMPERATURES ACROSS NORTHERN EL PASO COUNTY WILL CONTINUE TO WARM INTO THE UPPER 30S TO LOWER 40S OVER THE NEXT HOUR WITH FROST NO LONGER EXPECTED ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at May 15, 4:26 AM MDT, 10 hours 39 minutes earlier.
Area forecast discussion, May 15, 4:26 AM MDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 426 AM MDT SUN MAY 15 2011 .SHORT TERM... (TODAY AND TONIGHT) CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING GENERALLY WEAK WESTERLY FLOW ALOFT ACROSS STATE WITH A LARGE UPPER LOW SPINNING OFFSHORE OF THE NORTHERN CALIFORNIA COAST AS ANOTHER BROAD TROUGH CONTINUES TO SHEAR APART ACROSS THE UPPER MIDWEST. WATER VAPOR IMAGERY ALSO INDICATING A MINOR WAVE EMBEDDED WITHIN THE FLOW ALOFT TRANSLATING ACROSS EXTREME NORTHERN NEW MEXICO ATTM. AT THE SFC...HIGH PRESSURE ACROSS THE NORTHERN HIGH PLAINS CONTINUES TO BUILD INTO THE CENTRAL AND SOUTHERN HIGH PLAINS KEEPING MOIST LOW LEVEL UPSLOPE IN PLACE ACROSS THE I-25 CORRIDOR ATTM. REGIONAL RADARS INDICATING ISOLATED TO SCATTERED SHOWERS CONTINUING TO LIFT OUT ACROSS THE EASTERN PLAINS WITH A FEW ECHOES DEVELOPING ACROSS THE EASTERN MTS ATTM. TODAY...WEAK WEST TO SOUTHWEST FLOW PROGGED ACROSS THE REGION AS UPPER LEVEL RIDGING REBUILDS ACROSS THE GREAT BASIN REGION AND INTO WESTERN COLORADO. SHOWERS ACROSS THE PLAINS TO DIMINISH THROUGH THE MORNING AS MINOR WAVE ACROSS NORTHERN NEW MEXICO CONTINUES INTO THE OK/TX PANHANDLE REGION AND HAVE KEPT BEST POPS ACROSS THE PIKES PEAK REGION WITH MODEL SOUNDINGS INDICATING H7 WAA COMBINED WITH LOW LEVEL MOIST SOUTHEAST UPSLOPE. WITH THE UPSLOPE FLOW...HAVE ALSO ADDED AREAS OF FOG ACROSS THE PIKES PEAK REGION THROUGH THE EARLY MORNING. CLOUDS SLOWLY BREAK UP ACROSS THE EASTERN PLAINS THROUGH THE AFTERNOON...THOUGH MAY HANG TIGHT ACROSS THE LOW EASTERN SLOPES OF THE RAMPART RANGE MOST OF THE DAY KEEPING THE COOLEST TEMPERATURES IN THIS REGION. MODELS CONTINUE TO INDICATE CONVECTION BREAKING OUT ACROSS THE HIGHER TERRAIN INTO THE AFTERNOON AND HAVE KEPT ISOLATED POPS IN TACT...WITH THE PLAINS REMAINING TOO STABLE. TONIGHT...INCREASING SOUTHWEST FLOW ALOFT PROGGED ACROSS THE AREA AS UPPER LEVEL RIDGING CONTINUES TO BUILD ACROSS THE STATE. ANY CONVECTION ACROSS THE HIGHER TERRAIN TO DIMINISH THROUGH THE EARLY EVENING WITH LOSS OF HEATING WITH CLEARING SKIES OVERNIGHT. SOUTH TO SOUTHEAST LOW LEVEL RETURN FLOW STRENGTHENS ACROSS THE PLAINS OVERNIGHT WHICH LOOKS TO HELP REDEVELOP STRATUS THROUGH THE EVENING...ESPECIALLY ALONG AND WEST OF THE I-25 CORRIDOR WITH THE INCREASING DOWNSLOPE FLOW ALOFT HELPING TO DIMINISH CLOUDS OVERNIGHT. -MW .LONG TERM... (MONDAY THROUGH SATURDAY) FOR MONDAY...SOUTHERN COLORADO DRYS OUT UNDER INCREASING SOUTHWEST FLOW ALOFT...AHEAD OF A WAVE DUE TO ARRIVE AROUND MIDWEEK. MOSTLY SUNNY SKIES THIS DAY...WITH JUST A SLIGHT CHANCE OF A FEW THUNDERSTORMS ALONG THE MOUNTAINS IN THE AFTERNOON. FIRE WEATHER PARAMETERS MAY APPROACH CRITICAL LEVELS ACROSS THE SAN LUIS VALLEY IN THE AFTERNOON. HUMIDITIES WILL PROBABLY EXCEED CRITERIA...BUT WINDS AND FUELS ARE UNCERTAIN AT THIS TIME. NO HIGHLIGHTS AT THIS TIME BUT WILL CONTINUE TO MONITOR. ON TUESDAY...WE COULD BE DEALING WITH SOME OF THE FIRST DRY LINE SEVERE STORMS OF THE SEASON. MODELS CONTINUE TO INDICATE DEVELOPMENT OF A DRY LINE SOMEWHERE OVER THE FAR EASTERN COLORADO PLAINS TUESDAY AFTERNOON...WITH CONVECTION FIRING ALONG IT. DEWPOINTS ALONG THE BOUNDARY DON'T LOOK REAL IMPRESSIVE...ONLY ABOUT 45 TO 50...BUT THERE IS PLENTY OF SHEAR. ADDITIONALLY... DEWPOINTS MIGHT END UP BEING HIGHER THAN FORECAST...THUS DELIVERING MORE CAPE. PRIMARY THREATS LOOK LIKE LARGE HAIL AND STRONG WINDS...BUT CAN'T RULE OUT THE TORNADO THREAT EITHER. ELSEWHERE ON TUESDAY...THE NEXT SYSTEM WILL BE APPROACHING COLORADO. SOUTHWESTERLY FLOW AHEAD OF THIS SYSTEM WILL CONTINUE TO DRY OUT THE LOWER LEVELS OF THE ATMOSPHERE...RESULTING IN INCREASING FIRE WEATHER THREAT. PORTIONS OF THE PLAINS AND SAN LUIS VALLEY MAY APPROACH CRITICAL FIRE WEATHER CRITERIA...IN TERMS OF BOTH HUMIDITY AND WIND. HOWEVER...FUELS REMAIN IN QUESTION FOLLOWING THIS WEEKEND'S PRECIPITATION. WILL WAIT TO SEE UPDATE ON FUELS STATUS BEFORE PULLING THE TRIGGER ON ANY FIRE WEATHER HIGHLIGHTS AT THIS TIME. FARTHER WEST...ALONG THE CONTINENTAL DIVIDE... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED. WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE REMAINS A CHALLENGE. LATEST MODEL CONSENSUS IS INDICATING THE INCOMING UPPER LOW MAY PASS A LITTLE TOO FAR NORTH AND WEST TO BE A HUGE PRECIPITATION MAKER FOR SOUTHERN COLORADO. THE ECMWF IS STILL FARTHER WEST AND NORTH WITH THE TRACK WHILE THE GFS IS FARTHER EAST AND SOUTH. THE GFS TRACK WOULD STILL BRING SOME PRECIPITATION TO MOST OF SOUTHERN COLORADO...WHILE THE ECMWF TRACK WOULD KEEP THE PRECIPITATION CONFINED TO MAINLY WESTERN AND NORTHERN COLORADO...WITH LITTLE IF ANY PRECIPITATION OVER SOUTHEAST COLORADO. THE GFS WOULD SUGGEST SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER MOST OF SOUTHERN COLORADO WEDNESDAY THROUGH SATURDAY...WHILE THE ECMWF WOULD SUGGEST SCATTERED SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS...WITH MORE FIRE WEATHER CONCERNS FOR THE EASTERN PLAINS. FOR NOW...FORECAST IS BASICALLY A COMPROMISE OF THE TWO MODELS. STAY TUNED FOR LATER UPDATES. LW && .AVIATION...IFR AND LIFR CIGS TO CONTINUE ACROSS THE I-25 CORRIDOR THROUGH THE EARLY MORNING...WITH STRATUS SLOWLY LIFTING THROUGH THE LATE MORNING AND AFTERNOON...SLOWEST AT KCOS WITH SE UPSLOPE FLOW PERSISTING. VFR EXPECTED AT ALS THROUGH THE PERIOD. ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE AFTERNOON WITH CONVECTION DIMINISHING AFT 03Z. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/50
Hazardous weather outlook, May 15, 11:00 AM MDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1100 AM MDT SUN MAY 15 2011 COZ058>089-093>099-161300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1100 AM MDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND NEAR THE MOUNTAINS DURING THE AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM ANY STORM WHICH CAN DEVELOP WILL BE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON OR EVENING THUNDERSTORMS WILL BE POSSIBLE ALONG THE MOUNTAINS MONDAY WITH THE PRIMARY THREAT BEING LIGHTNING. ON TUESDAY...DRY LINE SEVERE STORMS MAY DEVELOP OVER THE FAR EASTERN COLORADO PLAINS IN THE AFTERNOON AND EVENING. PRIMARY THREATS WILL BE LARGE HAIL...STRONG WINDS AND LIGHTNING. THERE COULD ALSO BE A FEW THUNDERSTORMS ALONG THE CONTINENTAL DIVIDE WITH THE PRIMARY THREAT BEING LIGHTNING. WEDNESDAY THROUGH SATURDAY...AN UNSETTLED PATTERN OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED. PRIMARY THREATS LOOK LIKE SMALL HAIL...GUSTY WINDS AND LIGHTNING. IN ADDITION...PERIODS OF SNOW COULD BRING SEVERAL INCHES TO THE MOUNTAINS DURING THIS PERIOD...ESPECIALLY WEDNESDAY AFTERNOON INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:22 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 29 hr |
Nearby
Frost Advisories in Colorado, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.